Doctor insights on:
Ibruprofen 200mg 5 hpurs ago, napxon 15 minutes ago, and sulfameth/trimethoprim 45 minutes ago, is it okay to take these medications?
No prob: Hi. Should be no problem whatsoever.Get a more detailed answer ›
Anaphylaxis: Most likely Right away.Get a more detailed answer ›
I was given trimethoprim 200mg after my dr suspected kidney stones. What does this medication do exactly?
Here are some ...: Trimethoprim apparently was given for preventing possible UTI - ?related with ureteral obstruction by stone. Such use is reasonable for the patients with Hx of documented recurrent UTI/pyelonephritis, diabetes, Hx of pyonehrosis by stone, etc. Otherwise, antibiotic use indiscriminatingly for ? stone is unnecessary. With these in mind, a pro-counseling could be more meaningful & productive.... ...Read moreSee 1 more doctor answer
I have been sick with a very bad cough. My doctor prescribed sulfameth trimethoprim. My cough isn't better, and this medication makes me so nauseous?
Do you ever tell patient to continuing using medication that is causing side effects. Is this ok if cotrim (trimethoprim sulfamethoxazole)?
Benefits vs Risks: That's what it is all about with any medication. ...Read more
I have been suffering from acne for a couple years and have been taking bactrim (sulfamethoxazole and trimethoprim) for 4 months. Acne has cleared so can I stop taking the medication?
Yes: You should not take an antibiotic as sole therapy for acne in any case, or any antibiotic for a long time. Your best move would be to stop this and continue whatever topical agent you are using, or topical benzoyl peroxide at least for a while; taper it and see what happens. If you recur, chances are a topical agent will clear you; if not get with your physician. ...Read more
I took Sulfameth/Trimethoprim for about 3 days. I have severe itching on my scrotum and penis. I stopped taking the medication. What about the itching?
Taking bactrim (sulfamethoxazole and trimethoprim) for uti. This is my second UTI in a month. I have broken out in a rash. Want to know if I should just finish the medication or stop?
I was prescribed bactrim (sulfamethoxazole and trimethoprim) for symptoms of a uti, the urine test showed I did not have a uti, and urine was normal. Can I stop taking this medication ?
I am taking bactrim (sulfamethoxazole and trimethoprim) for 6 days and as it has conceded with my menstrual cycle I see the bleeding is heavier than usual. Should I stop the medication?
Unrelated: Bactrim (sulfamethoxazole and trimethoprim) does not affect menstrual cycles. The changes in your cycle could be coincidental . It could also be related to whatever infection you have that caused the doctor to give you antibiotics. Regardless you should not take the medication in a way other than what was prescribed by your doctor. ...Read more
One of your doctors called me in a antibiotic last night for my uti. The medication has made me very sick.i have vomited several times and stomach pain. I was wondering if you can change this for me the drug is sulfameth-trimethoprim thank you?
Possibly : In order to do this, you need to re-consult us on HealthTap Prime, just as you did yesterday. The Doctor Who is handling the calls from Tennessee today will discuss it with you and change it if it seems appropriate. Sorry to hear you're feeling unwell. Good luck. ...Read more
What dose the drug sulfamethoxazole/trimethoprim do to the fact if you want to have a baby. Cause it says not toto taketake if you consider being preg?
Okay: We prescribe this drug, otherwise known as Bactrim (sulfamethoxazole and trimethoprim) all the time, especially to treat uti's in pregnancy. There is a insignificant increase in cleft lip with this drug. Most doctor in pregnancy will prescribe a penicillin, cephalosporin or Erythromycin as first line, but sometimes a woman has an infection that's resistant to those drugs, and a drug like Bactrim (sulfamethoxazole and trimethoprim) may be prescribed given risk so low. ...Read moreSee 1 more doctor answer
I unfortunately discovered I am allergic to bactrim (sulfamethoxazole and trimethoprim). What is the generic name and other similar drugs do I also need to be careful of in the future?
Bactrim (sulfamethoxazole and trimethoprim): Trimethoprim/Sulfamethoxazole, Sulfa medications.Get a more detailed answer ›
No: In the usa antibiotics are not available over the counter. Excessive use of antibiotics leads to bacterial resistance. ...Read more
Very allergic to sulfa drugs, took 1 Bactrim (sulfamethoxazole and trimethoprim) 800 in error. What should I do?
Antihistamine helps: In such a situation, one can take antihistamines such as Benadryl, (diphenhydramine) Claritin, Allegra, or Zyrtec (all over-the-counter) and call her primary care doctor. What the doctor might do will likely depend on the type of reaction the patient has had in the past, how severe the reaction was, how fast the reaction happened, etc... Immediate, severe allergic reactions require an injection (EpiPen) and 911. ...Read more
Acne sulfa: The drug sulfamethoxazole/trimethoprim would be able to treat acne but except in unusual cases it is not a good drug to treat acne. The main reason is that there are many other safer medications to use for long term treatment , particularly members of the tetracycline family. Rarely a person can have an adverse reaction to sulfa drugs that can be very severe. I have seen 4 people die from it. ...Read moreSee 1 more doctor answer
Can a person have a rash develop from bactrim (sulfamethoxazole and trimethoprim) a day after finishing a 7-day course of the drug?
Probably > 1day.: A person can have a rash from Bactrim (sulfamethoxazole and trimethoprim) or any other drug, but it likely developed during the course of the drug, not after. It may have been too subtle at first, and could have been attributed to other things, like food allergy or contact allergy from clothes washed with a detergents that can cause a rash in those who are susceptable. ...Read more